Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 48, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 30, 2025, 2:52 PM CDT for 4 counties in Illinois. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2025, 2:52 PM CDT (19:52 UTC)
- Expired
- Mar 30, 2025, 3:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, IL, Effingham County, IL, Jasper County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 85 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 3:25 PM CDT | HAIL 0.88 | 3 Wsw Flora, IL | Nickel hail between Xenia and Flora on old route 50. |
| Mar 30, 3:25 PM CDT | HAIL 0.88 | 3 Wsw Flora, IL | Nickel hail between Xenia and Flora on old route 50. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368
WUUS53 KILX 301952
SVRILX
ILC025-049-079-159-302015-
/O.NEW.KILX.SV.W.0048.250330T1952Z-250330T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
252 PM CDT Sun Mar 30 2025
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southwestern Jasper County in southeastern Illinois...
Northwestern Richland County in southeastern Illinois...
Clay County in south central Illinois...
Southeastern Effingham County in south central Illinois...
* Until 315 PM CDT.
* At 252 PM CDT, a severe thunderstorm was located near Omega, or 8
miles east of Salem, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bible Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 700 PM CDT for south central
and southeastern Illinois.
&&
LAT...LON 3861 8847 3861 8870 3888 8870 3906 8843
3882 8815 3860 8847
TIME...MOT...LOC 1952Z 226DEG 53KT 3866 8880
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Copple1 follow-up statement
119
WWUS53 KILX 302004
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
304 PM CDT Sun Mar 30 2025
ILC025-049-079-159-302015-
/O.CON.KILX.SV.W.0048.000000T0000Z-250330T2015Z/
Jasper-Richland-Clay-Effingham-
304 PM CDT Sun Mar 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHWESTERN JASPER...NORTHWESTERN RICHLAND...CLAY AND
SOUTHEASTERN EFFINGHAM COUNTIES...
At 304 PM CDT, a severe thunderstorm was located 7 miles west of
Louisville, or 11 miles northwest of Flora, moving northeast at 60
mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Emergency management.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Wakefield, Wendelin, Bible Grove, Flora Municipal Airport, Sailor
Springs, Flora, Louisville, Ingraham, Iola, Clay City, Hord, and
Xenia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CDT for south central
and southeastern Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3861 8847 3861 8870 3888 8870 3906 8843
3882 8815 3860 8847
TIME...MOT...LOC 2004Z 226DEG 53KT 3878 8864
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CoppleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:10 PM CDT, 42 minutes earlier. Its key messages:
- The severe storms are expected to be out of the area by 7pm this evening.
- Overnight Tuesday into Wednesday bring the best chances for the next round of severe weather. Outlooks from the SPC have a slight risk (level 2 of 5) for Tuesday night's activity and an enhanced (level 3 of 5) for Wednesday.
- Gusty winds return Wednesday, with gusts around 30-35 knots during the day.
- Multiple round of precipitation are possible through the weekend for southeastern IL.
Area forecast discussion, Mar 30, 2:10 PM CDT, 42 minutes before
Area Forecast Discussion...Updated National Weather Service Lincoln IL 210 PM CDT Sun Mar 30 2025 .KEY MESSAGES... - The severe storms are expected to be out of the area by 7pm this evening. - Overnight Tuesday into Wednesday bring the best chances for the next round of severe weather. Outlooks from the SPC have a slight risk (level 2 of 5) for Tuesday night's activity and an enhanced (level 3 of 5) for Wednesday. - Gusty winds return Wednesday, with gusts around 30-35 knots during the day. - Multiple round of precipitation are possible through the weekend for southeastern IL. && .MESOSCALE... Issued at 204 PM CDT Sun Mar 30 2025 Key Messages... A line of storms will remain severe as they exit into Indiana over the next hour or so. Additional storms over St Louis will move into counties near and south of I-70 between 3 and 4 pm with an ongoing severe threat with these storms. Technical Discussion... At 2 pm this afternoon, a line of severe storms continues to push east across east central Illinois with the environment favorable for storms to remain severe as they push into Indiana over the next hour or so. Latest RAP continues to suggest moderate instability around 1300-1500 J/kg located ahead of the line with moderately strong deep layer shear around 40kt. The line of storms begins to arc southwest near the I-70 corridor and have growing concerns that the outflow boundary from this initial wave of storms will have favorable orientation to interact with the next cluster of storms currently lifting ENE across the St Louis metro area. This next cluster of storms will be entering Effingham/Clay counties between 3-4 pm and could have a localized enhanced severe/tor threat if storms latch onto the boundary with orientations favorable for a more prolonged residence time riding the boundary. This will be the next area to keep a close eye on as the initial line of severe storms pushes into Indiana out of the forecast area. Deubelbeiss && .DISCUSSION... Issued at 125 PM CDT Sun Mar 30 2025 The line of storms we have been outlooking have fired and are moving eastward across the southern half of IL this afternoon. We are expecting these storms to be out of the CWA by 00z -- exiting out of southeastern IL. All hazards are still expected throughout the event and a Tornado Watch (#70) is in effect through 00z. Monday will be a relaxed day compared to what has been going on. Highs will be in the upper 40s to low 50s, with low temperatures around 30 degrees. Temperatures will rebound by Wednesday back into the 70s. After today's severe weather, we are watching Tuesday night into Wednesday for the next decent chance for severe weather. SPC has us outlooked for a slight risk (level 2 of 5) Tuesday (Day 3) and an enhanced risk (level 3 of 5) Wednesday (Day 4). Thinking is the outlook for Tuesday is for overnight Tuesday into early Wednesday morning, as there looks to potentially be two rounds of severe weather. The overnight round (associated with a warm front) currently doesn't look as impressive as the daytime convection Wednesday. The second round will be firing along the passing cold front and looks to be in the afternoon into the evening. Outside of the storms, Wednesday looks to be another windy one (gusts around 30- 35 knots). Overall the extended will be an active and wet period and start to April, especially for southeastern IL. Several rounds of precipitation look possible for southeastern IL over the weekend, including a slight risk for excessive rainfall on Wednesday and Thursday. Highs will be in the 60s for the entire CWA through the weekend. Copple && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1225 PM CDT Sun Mar 30 2025 A line of storms are moving through central IL this afternoon, primarily impacting DEC and CMI into the evening. PIA may see some light showers this afternoon. Ceilings will drop tonight to MVFR ~1-2kft. By late morning tomorrow, ceilings will rise back to VFR for all sites. Winds will be gusty up to 30-35kt. Southwesterly winds will rotate out of the northwest by this evening behind the cold front. Copple && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 30, 11:57 AM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1157 AM CDT Sun Mar 30 2025 ILZ027>031-036-037-040-041-047>050-311700- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass-Menard-Scott-Morgan- 1157 AM CDT Sun Mar 30 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Light rain will move across the area this afternoon. An isolated thunderstorm with small hail is possible, but severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another strong storm system will impact the Midwest late Tuesday night into Wednesday. Current projections from SPC suggest a 30% probability of severe weather focused Wednesday afternoon and evening. Stay tuned to later forecasts for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-051>057-061>063-066>068-071>073-311700- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 1157 AM CDT Sun Mar 30 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...This afternoon and tonight. A significant round of convection will develop east of I-55 then quickly track eastward into Indiana by early evening. All severe hazards are possible...including damaging wind gusts in excess of 70mph, hail larger than 2 inches in diameter, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another strong storm system will impact the Midwest late Tuesday night into Wednesday. Current projections from SPC suggest a 30% probability of severe weather focused Wednesday afternoon and evening. Stay tuned to later forecasts for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon, through 7 pm. Auten
In the hours before
Local storm report, Mar 30, 2:37 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
237 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Tstm Wnd Gst Edgar County Airport 39.70N 87.67W
03/30/2025 M49 MPH Edgar IL AWOS
AWOS station KPRG Edgar Co. Arpt.
&&
07Local storm report, Mar 30, 2:40 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
240 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM Hail Hoopeston 40.47N 87.67W
03/30/2025 M0.75 Inch Vermilion IL CO-OP Observer
Dime size hail in Hoopeston.
&&Local storm report, Mar 30, 2:42 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
242 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM Tstm Wnd Dmg Hoopeston 40.47N 87.67W
03/30/2025 Vermilion IL CO-OP Observer
Tree branches blown down on power lines.
About 25 percent of Hoopeston without power.
&&Local storm report, Mar 30, 2:44 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
244 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM Tstm Wnd Dmg Danville 40.14N 87.63W
03/30/2025 Vermilion IL Emergency Mngr
Garage destroyed in Danville near Fairchild
and Griffin streets.
&&Local storm report, Mar 30, 2:46 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
246 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM Tstm Wnd Gst Ogden 40.11N 87.96W
03/30/2025 M62 MPH Champaign IL CO-OP Observer
&&
07Local storm report, Mar 30, 2:50 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
250 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM Tstm Wnd Dmg 3 W Charleston 39.48N 88.23W
03/30/2025 Coles IL Emergency Mngr
Several power poles and lines blown down
west of 2.5 miles west of Charleston.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:33 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Coles, Douglas, Macon, Moultrie, Piatt and 1 more | 42 min |
| Mar 30, 1:11 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Cumberland, Douglas, Macon, Moultrie and 2 more | 49 min |
| Mar 30, 1:15 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 30 min |
| Mar 30, 1:26 PM CDT | Tornado Warning | ILX | Champaign, Douglas | 21 min |
| Mar 30, 1:40 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper | 35 min |
| Mar 30, 1:44 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 31 min |
| Mar 30, 1:51 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar, Jasper | 24 min |
| Mar 30, 2:11 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 35 min |
| Mar 30, 2:17 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 43 min |
| Mar 30, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 31 min |
| Mar 30, 3:06 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 24 min |
| Mar 30, 3:13 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 32 min |
| Mar 30, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Edgar, Jasper | 62 min |
| Mar 30, 3:33 PM CDT | Tornado Warning | ILX | Clay, Richland | 27 min |
| Mar 30, 3:46 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 59 min |
| Mar 30, 4:24 PM CDT | Areal Flood Advisory | ILX | Clay, Jasper, Richland | 3 hr |
| Mar 30, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 10 min |
| Mar 30, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.